Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 137, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 20, 2006, 4:52 PM MDT for Sheridan County, Nebraska. It was in force for 53 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2006, 4:52 PM MDT (22:52 UTC)
- Expired
- Jun 20, 2006, 5:45 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:55 PM MDT | HAIL 0.88 | 12 S Hay Springs, NE | |
| Jun 20, 5:09 PM MDT | TORNADO | 1 S Rushville, NE | GORDON RADIO STATION RELAYED TORNADO DAMAGED HOUSE JUST SOUTH OF RUSHVILLE. ALSO OLD GRAIN ELEVATOR IN TOWN DESTROYED. NUMEROUS CARS DAMAGED FROM HAIL. POWER LINES DOWN. NO INJURIES REPORTED. |
| Jun 20, 5:15 PM MDT | TSTM WND GST 90 | Rushville, NE | 14-15 INCH WIND COTTONWOOD TREE UPROOTED. ALSO FEW GOLFBALL SIZED HAIL. NO POWER IN TOWN. WIND VANE BLOWN OFF HOUSE. |
| Jun 20, 5:15 PM MDT | HAIL 1.25 | Rushville, NE | |
| Jun 20, 5:15 PM MDT | HAIL 1.75 | Rushville, NE | |
| Jun 20, 5:15 PM MDT | TORNADO | Rushville, NE | PUBLIC REPORT OF A TORNADO JUST NORTH OF RUSHVILLE. |
| Jun 20, 5:40 PM MDT | HAIL 1 | 3 Wnw Gordon, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 1:59 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -402 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 202253 SVRLBF NEC161-202345- /O.NEW.KLBF.SV.W.0137.060620T2252Z-060620T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 452 PM MDT TUE JUN 20 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 545 PM MDT * AT 447 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 17 MILES SOUTH OF HAY SPRINGS...AND MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 250 CROSSING THE NIOBRARA RIVER AND 8 MILES SOUTHEAST OF WALGREN LAKE STATE RECREATION AREA BY 500 PM MDT... RUSHVILLE BY 515 PM MDT... 9 MILES NORTHWEST OF HIGHWAY 27 CROSSING THE NIOBRARA RIVER BY 520 PM MDT... CLINTON AND INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 525 PM MDT... GORDON BY 535 PM MDT... THIS THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING FOR SOUTHERN SHERIDAN COUNTY. THIS STORM IS CAPABLE OF PRODUCING VERY LARGE DAMAGING HAIL. ACT QUICKLY TO PROTECT PROPERTY LAT...LON 4231 10273 4229 10215 4297 10213 4295 10272 $$ BUTTLER
3 follow-up statements
000 WWUS53 KLBF 202256 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 555 PM CDT TUE JUN 20 2006 NEC161-202345- /O.CON.KLBF.SV.W.0137.000000T0000Z-060620T2345Z/ SHERIDAN NE- 455 PM MDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 452 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHWAY 250 CROSSING THE NIOBRARA RIVER...OR ABOUT 12 MILES SOUTH OF RUSHVILLE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSHVILLE BY 510 PM MDT... CLINTON BY 520 PM MDT... INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 525 PM MDT... GORDON BY 530 PM MDT... 6 MILES NORTHWEST OF HIGHWAY 20 MILE MARKER 110 BY 535 PM MDT... HIGHWAY 27 MILE MARKER 230 BY 540 PM MDT... THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY LARGE DAMAGING HAIL. ACT QUICKLY TO PROTECT LIFE AND PROPERTY A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE NEBRASKA PANHANDLE. LAT...LON 4231 10273 4229 10215 4297 10213 4295 10272 $$ BUTTLER
000 WWUS53 KLBF 202305 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 605 PM CDT TUE JUN 20 2006 NEC161-202345- /O.CON.KLBF.SV.W.0137.000000T0000Z-060620T2345Z/ SHERIDAN NE- 505 PM MDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 502 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSHVILLE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSHVILLE BY 510 PM MDT... HIGHWAY 87 MILE MARKER 60 BY 515 PM MDT... CLINTON AND 8 MILES NORTHWEST OF INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 520 PM MDT... GORDON BY 530 PM MDT... 9 MILES NORTHWEST OF HIGHWAY 20 MILE MARKER 110 BY 535 PM MDT... HIGHWAY 27 MILE MARKER 230 BY 540 PM MDT... THIS STORM IS CAPABLE OF PRODUCING VERY LARGE HAIL. ACT QUICKLY TO SAVE LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE NEBRASKA PANHANDLE. LAT...LON 4231 10273 4229 10215 4297 10213 4295 10272 $$ BUTTLER
000 WWUS53 KLBF 202314 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 613 PM CDT TUE JUN 20 2006 NEC161-202345- /O.CON.KLBF.SV.W.0137.000000T0000Z-060620T2345Z/ SHERIDAN NE- 513 PM MDT TUE JUN 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTHERN SHERIDAN COUNTY... AT 512 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RUSHVILLE...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 87 MILE MARKER 60...RUSHVILLE...AND CLINTON BY 520 PM MDT...8 MILES EAST OF HIGHWAY 87 MILE MARKER 70 BY 535 PM MDT... 8 MILES EAST OF INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD BY 540 PM MDT... 8 MILES WEST OF HIGHWAY 27 MILE MARKER 230 BY 545 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR THE NEBRASKA PANHANDLE. LAT...LON 4231 10273 4229 10215 4297 10213 4295 10272 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:37 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 20, 1:37 PM MDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 237 PM CDT TUE JUN 20 2006 ...FORECAST CHALLENGE IS PRECIPITATION CHANCES THROUGH SATURDAY... .DISCUSSION... NEAR TERM (TONIGHT THROUGH FRIDAY)...MAIN FCSTING CHALLENGE IN THE NEAR TERM IS PRECIPITATION CHANCES THROUGH FRIDAY AND SEVERE POTENTIAL FOR TONIGHT. SFC ANALYSIS AND LAPS DATA AS OF 18Z INDICATING A FRONTAL BOUNDARY RIGHT ON TOP OF LBF...EXTENDING NWD TO ANW AND SWD INTO WRN KS. ANOTHER BOUNDARY EXTENDS WNWD FROM A SFC LOW (WEST OF HILL CITY) TO SOUTH OF BURLINGTON AND LIMON COLORADO. SHORTWAVE ENERGY ALREADY IMPACTING CENTRAL COLORADO AND ERN WYOMING REFERENCED FROM WV IMAGERY AND ABUNDANT TOWERING CU FIELD IN THE VIS SATELLITE. MOISTURE CONTINUES TO POOL ON THE BACK SIDE OF THE BEFORE MENTIONED SFC FEATURE...AS DEW POINTS FOR LBF...OGA AND IML HAVE SHOT UP INTO THE LWR 60S. LAPS DATA FROM 18Z INDICATING A BROAD SWATH OF 2500J/KG CAPES FROM JUST NORTH OF LBF...TO IML AND OGA AS WELL...WITH A STEADILY ERODING CAP. SFC TO H4 SHEAR VERY IMPRESSIVE THIS AFTERNOON WITH BETTER THAN 50KTS OF SHEAR. TORNADO THREAT APPEARS FAIRLY MINIMAL THOUGH AS 0-1 AND 0-3 KM HELICITIES NOT OVERLY IMPRESSIVE AND BULK RICHARDSON NUMBERS INDICATE MORE OF A WIND AND HAIL EVENT VS A TORNADIC ONE. REGARDLESS ANY CONVECTION WHICH INTERACTS WITH THE BEFORE MENTIONED SFC FRONT WILL HAVE TO BE MONITORED VERY CLOSELY FOR TORNADOES. LOW LEVEL JET WILL BE FOCUSED OVER SRN NEBR OVERNIGHT...SO ONGOING CONVECTION SHOULD LAST WELL AFTER DARK. WILL FOCUS HIGHEST POPS ACROSS THE SOUTH AND MENTION SEVERE THROUGH MIDNIGHT. DEJA VS FOR THE NEXT COUPLE OF DAYS AS THE HIGH PLAINS REMAINS IN ZONAL FLOW ALOFT WITH THETA E RIDGING INTO THE FRONT RANGES OF COLORADO AND WYOMING. HAVE PAINTED POPS FOR BOTH WEDNESDAY AND THURSDAY...PRIMARILY DURING THE LATE AFTERNOON AND EVENING HOURS...AS SHORTWAVES EMERGE FROM THE CENTRAL ROCKIES DURING THE LATE AFTERNOON HOURS. SEVERE THREAT SHOULD REMAIN CONCENTRATED ACROSS THE SRN HALF OF THE CWA AS THE FRONTAL BOUNDARY IS EXPECTED TO ALIGN ACROSS THE NEBR/KS BORDER ON WEDNESDAY. WILL NEED TO SEE WHERE THIS PARKS ITSELF WEDNESDAY...BEFORE ASSESSING THE SVR THREAT FOR WEDNESDAY NIGHT. IN THE MEANTIME...HIGHEST POPS IN THE SOUTH...WITH LOWER POPS IN THE NRN ZONES. LONG RANGE (FRIDAY NIGHT THROUGH TUESDAY)...MAIN FORECASTING CHALLENGES IN THE LONG TERM ARE PRECIPITATION CHANCES MAINLY FOR FRIDAY NIGHT AND SATURDAY. UPPR PATTERN WILL BEGIN A SLOW TRANSITION FROM ZONAL TO NWRLY THIS WEEKEND. THIS AMPLIFICATION...A RESULT OF RIDGING IN THE WEST AND TROFING OVER THE GREAT LAKES...SHOULD DIMINISH PRECIPITATION CHANCES FOR EARLY NEXT WEEK. FOR SATURDAY...A TROF OF LOW PRESSURE WILL DIVE INTO THE UPPR MISSISSIPPI VALLEY...FORCING A COLD FRONT THROUGH THE CWA FOR SATURDAY. BEST CHANCES FOR PRECIPITATION OCCUR ALONG THE FRONT FOR SATURDAY...THEN SUNDAY ACROSS THE FAR WESTERN ZONES ALONG THE THETA E RIDGE AXIS OVER THE FRONT RANGES OF COLORADO AND WYOMING. NWRLY FLOW SHOULD CARRY SOME OF THIS ACTIVITY INTO THE SRN PANHANDLE AND FAR SWRN ZONES ON SUNDAY. DRY FCST RETAINED FOR MONDAY AND TUESDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE CLB
Hazardous weather outlook, Jun 20, 2:46 PM MDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT TUE JUN 20 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-212100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 346 PM CDT TUE JUN 20 2006 /246 PM MDT TUE JUN 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT TONIGHT SOUTH OF A LINE FROM HAY SPRINGS IN SHERIDAN COUNTY...TO ONEILL IN HOLT COUNTY. AN UPPER LEVEL DISTURBANCE WILL LIFT NORTHEAST ACROSS THE PANHANDLE AND WESTERN NEBRASKA THAT WILL HELP IGNITE STORM DEVELOPMENT. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. OVERNIGHT THE STORMS MAY DEVELOP INTO A CLUSTER BRINGING ADDITIONAL RAINS TO THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE FOR SEVERE THUNDERSTORM DEVELOP WILL SHIFT SOUTHWARD ON WEDNESDAY AS THE FRONT SLIPS SOUTH. ON WEDNESDAY THE GREATEST RISK FOR SEVERE STORMS WILL FOCUS SOUTH ON INTERSTATE 80. THEN THURSDAY AS THE FRONT MOVES FURTHER SOUTH SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE...BUT SEVERE STORM DEVELOPMENT IS NOT EXPECTED THROUGH NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KECK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:42 PM MDT | High Wind Warning | LBF | Cherry, Sheridan | 2 hr |
| Jun 20, 4:15 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 60 min |
| Jun 20, 5:18 PM MDT | Tornado Warning | LBF | Sheridan | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.